MAUDE Adverse Event Report: STRYKER SPINE-FRANCE DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48080230
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon noticed during surgery that snake arm is still mobile when fully tightened.
 
Additional Manufacturer Narrative
A visual inspection was performed and no visual non-conformances were identified.The returned device was confirmed to have its tightening knob jammed which was preventing the snake arm to get stiff enough to hold in place.The knob was lubricated and the instrument resumed its functionality.The plausible root cause of the event is determined to be lack of lubrication causing jamming.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6827629
Report Number0009617544-2017-00344
Device Sequence Number1522696
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public(01)07613327263909
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48080230
Device Catalogue Number48080230
Device Lot Number108694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1